Florida, 2006

Tornado in Florida, January 13, 2006

January 13, 2006 · NWS MOB · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 13, 5:00 AM CST, 5 hours 56 minutes earlier.

Area forecast discussion, Jan 13, 5:00 AM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST FRI JAN 13 2006

.SYNOPSIS...A FAST MOVING COLD FRONT IS APPROACHING THE FORECAST
AREA EARLY THIS MORNING...WITH A LINE OF STRONG TO SEVERE
THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT WEST OF THE FORECAST
AREA ACROSS PORTIONS OF MISSISSIPPI AND LOUISIANA.

&&

.SHORT TERM (TODAY AND TONIGHT)...LATEST RADAR LOOPS CONTINUE TO
SHOW STRONG LINE OF THUNDERSTORMS BEGINNING TO MERGE ACROSS WESTERN
AND CENTRAL PARTS OF MS. LATEST MODEL GUIDANCE BOTH THE ETA AND GFS
DEPICT A STRONG LINE OF CONVECTION ENTERING THE CWFA FROM THE WEST
BY AROUND 12Z THIS MORNING...THEN MOVING QUICKLY ACROSS THE FORECAST
AREA BY EARLY THIS AFTERNOON. BOTH MODELS INDICATE MOSTLY A STRONG
SQUALL LINE EVENT WITH MUCAPES INCREASING TO AROUND 800 TO 1000 MAX
WITH HELICITIES INCREASING TO AROUND 200 M2/S2 INITIALLY OVER
WESTERN PARTS OF THE FA THEN FALLING TO AROUND 170 M2/S2 BY LATE
MORNING OVER EASTERN SECTIONS OF THE FA. BOTH OBSERVED AND MODEL
SOUNDINGS DEPICT FAIRLY DECENT LAPSE RATES ALOFT SUGGESTING RAPID
DEVELOPMENT WILL BE POSSIBLE WITH SOME OF THE STRONGER CELLS ALONG
THE LINE. WEAK TO MODERATE BOOKEND TYPE VORTICES WILL ALSO BE
POSSIBLE ALONG THIS LINE DUE TO SOME SHEAR IN THE LOWER LEVELS.
REPORTS OF LARGE HAIL ARE COMING IN FROM MS ATTM...THIS AND STRONG
STRAIGHT LINE WINDS WILL LIKELY BE THE MAIN CONCERN WITH ISOLATED
TORNADOES. STAY TUNED FOR FURTHER UPDATES THIS MORNING ON THIS
RAPIDLY DEVELOPING SYSTEM. WILL STRAY ABOUT A DEGREE OR LESS FROM
THE MAV GUIDANCE FOR HIGHS TODAY AND GO WITH THE MAV MINS FOR
TONIGHT. /32

SATURDAY THROUGH SUNDAY NIGHT...HIGH PRESSURE WILL REBUILD OVER THE
REGION BEHIND THE COLD FRONT WITH CLEAR SKIES AND MUCH COOLER
CONDITIONS. TEMPERATURES WILL STRUGGLE TO REACH NEAR NORMAL ON
SATURDAY WITH HIGHS ONLY IN THE 50S...AND THEN WARMING SLIGHTLY INTO
THE LOWER 60S ON SUNDAY. LOWS SATURDAY NIGHT SHOULD BOTTOM OUT ABOUT
5 TO 10 DEGREES BELOW NORMAL...WITH FREEZING TEMPERATURES NORTH OF
INTERSTATE-10. MEANWHILE...ANOTHER STRONG LOW PRESSURE AREA DEVELOPS
OVER THE CENTRAL PLAINS. /22

.LONG TERM (MONDAY THROUGH THURSDAY)...CENTRAL PLAINS LOW LIFTS
NORTHEAST DRAGGING A STRONG COLD FRONT THROUGH THE SOUTHERN PLAINS.
GFS DEVELOPS A SECOND AREA OF LOW PRESSURE ACROSS THE SOUTHERN
PLAINS MONDAY NIGHT...WHICH ALSO LIFTS NORTHEAST TOWARD THE OHIO
RIVER VALLEY THROUGHOUT THE DAY TUESDAY. THIS WILL SEND ANOTHER
STRONG COLD FRONT THROUGH THE FORECAST AREA SOMETIME ON TUESDAY.
STRONG TO POSSIBLE SEVERE THUNDERSTORMS ARE EXPECTED WITH THIS NEXT
SYSTEM. HIGH PRESSURE WILL ONCE AGAIN DOMINATE THE REGION DAYS 6 AND
7. /22

&&

.MARINE...SOUTHWESTERLY WINDS INCREASING TO 20 TO 25 KNOTS CAN BE
EXPECTED LATER THIS MORNING...SHIFTING TO THE WEST THEN NORTHWEST 20
TO 30 KNOTS LATER THIS AFTERNOON AND TONIGHT WITH GUSTS TO NEAR 40
KNOTS WELL OFFSHORE AFTER MIDNIGHT. SEAS WILL BUILD TO 6 TO 8 FEET
OUT TO 20NM AND UP TO 10 FEET WELL OFFSHORE OR OUT TO 60NM BY EARLY
TONIGHT. NORTHERLY WINDS AND SEAS WILL BE SLOW TO ERODE DURING THE
DAY ON SAT...DECREASING TO 15 TO 20 KNOTS OVER BAYS AND SOUNDS BY
LATE MORNING AND OUT TO 20NM BY LATE AFTERNOON. WINDS AND SEAS WILL
BEGIN TO DIMINISH WELL OFFSHORE BY LATE SAT NIGHT AND INTO EARLY
SUN. BY LATE SUN AFT A WEAK RETURN FLOW DEVELOPS...BUILDING BY EARLY
MON IN RESPONSE TO THE ANOTHER COLD FRONT WHICH IS PROGGED TO MOVE
ACROSS THE MARINE AREA ON TUES. /32

&&

.FIRE WEATHER...RELATIVE HUMIDITIES WILL NEED TO BE CLOSELY
MONITORED OVER THE WEEKEND AS DRY AIR MOVES IN BEHIND THE STRONG
COLD FRONT. AS A PRECAUTION...A FIRE WEATHER WATCH IS IN EFFECT FOR
THE WESTERN FLORIDA PANHANDLE ON SATURDAY FOR POSSIBLE RH VALUES
BELOW 35% FOR UP TO FIVE HOURS. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      67  35  59  33 /  90   0   0   0
PENSACOLA   67  38  59  35 /  90   0   0   0
DESTIN      67  42  57  36 /  90   0   0   0
EVERGREEN   64  35  54  30 /  90   0   0   0
WAYNESBORO  60  35  57  30 /  90   0   0   0
CAMDEN      63  35  54  30 /  90   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY GMZ655-675.
     FIRE WEATHER WATCH FROM NOON SATURDAY TO 5 PM SATURDAY.
MS...NONE.

&&
Hazardous weather outlook, Jan 13, 5:00 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST FRI JAN 13 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-141200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY THROUGH TONIGHT...

THE SEVERE STORMS CENTER IN NORMAN OKLAHOMA HAS POSTED A MODERATE
RISK FOR SEVERE THUNDERSTORM DEVELOPMENT FOR SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA TODAY. A FAST
MOVING COLD FRONT WILL LIKELY GENERATE STRONG TO SEVERE
THUNDERSTORMS MOSTLY IN THE FORM OF A SQUALL LINE...BEGINNING OVER
SOUTHEAST MISSISSIPPI BY AROUND SUNRISE THIS MORNING...THEN MOVING
QUICKLY EAST ACROSS SOUTHWEST ALABAMA AND NORTHWEST FLORIDA THROUGH
EARLY THIS AFTERNOON. THE MAIN THREAT WITH THIS SYSTEM WILL BE
STRONG STRAIGHT LINE WINDS...LARGE HAIL AND ISOLATED TORNADOES. STAY
TUNED FOR POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS BEGINNING
LATER THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED BY LATE MONDAY AND
CONTINUING INTO EARLY TUESDAY AS ANOTHER STRONG COLD FRONT
APPROACHES FROM THE WEST. AT THIS TIME NO SEVERE WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED THROUGH THIS
AFTERNOON.

In the hours before

Special weather statement, Jan 13, 6:57 AM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
657 AM CST FRI JAN 13 2006

ALZ051>053-MSZ067-075-076-078-079-131400-
WASHINGTON-CLARKE-CHOCTAW-GEORGE-STONE-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...CHATOM...LEAKESVILLE...LUCEDALE...NEW
AUGUSTA...WAYNESBORO AND WIGGINS...
657 AM CST FRI JAN 13 2006

...STRONG THUNDERSTORMS ARE MOVING INTO WASHINGTON...
CLARKE...CHOCTAW...GEORGE...STONE...PERRY...GREENE AND WAYNE
COUNTIES...

AT 655 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 2 MILES SOUTHWEST OF WOODWARDS TO 8 MILES
NORTHWEST OF TEN MILE...AND MOVING EAST AT 45 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WIGGINS...TEN MILE...GRETNA...WINCHESTER...AQUILLA...ISNEY...SILAS
AND BOLINGER THROUGH 800 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

STAY TUNED FOR FURTHER UPDATES THIS MORNING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Santa Rosa

When
January 13, 10:56 AM CST to 10:59 AM CST
Where
Santa Rosa County, 4 mi S of Berrydale
Rating
F1
Path length
0.8 mi
Path width
75 yd
Property damage
$500,000
Reported by
EMERGENCY MANAGER
Coordinates
30.850, -87.017

An F1 tornado touched down near the intersection of County Road 178 and State Highway 87. Several manufactured homes were damaged where the tornado first touched down. The tornado tracked northeast and crossed Highway 87 and caused only minor damage east of the highway. Near Highway 87 a home had most of the roof torn off. The roof of the home had reportedly been damaged, twice, by high winds associated with hurricanes Ivan and Dennis over the past year and a half. Both times the roof was repaired. No injuries were reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyThe tornado archive for Florida, 2006Warnings in Florida, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487741.